Thunderstorm Wind, Campbell
- When
- September 15, 4:05 PM MST
- Where
- Campbell County, 24.31 mi SE of Wright
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.550, -105.090
WY Mesonet Site measured wind gust.
A few storms developed over Eastern Wyoming and produced some severe weather in terms of strong damaging wind gusts mainly in Weston county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A few storms developed over Eastern Wyoming and produced some severe weather in terms of strong damaging wind gusts mainly in Weston county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Sep 15, 1:05 PM MST, 3 hours earlier. Its key messages:
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 205 PM MDT Mon Sep 15 2025 .KEY MESSAGES... - Weak cool front brings gusty showers/storms through tonight - Upper low drops into the northern Plains for the rest of the week with a cooling trend and good chances for precipitation - Generally drier and warmer weather expected for the weekend && .DISCUSSION...(This Evening Through Monday) Issued at 201 PM MDT Mon Sep 15 2025 19z surface analysis had weak cool front from ND into northern ID. Water vapour loop had an upper low over southwest MT. Weak lead shortwave over eastern eastern WY with better looking wave over western WY. 18z KUNR sounding was well-mixed up to ~550mb with weak MLCIN. These two features will conspire with the cool front to produce our sensible weather tonight. Tonight, shortwaves ahead of the low will assist the development of high-based convection over WY this afternoon, spreading into western SD tonight. Minimal buoyancy in the west will combine with deeply mixed boundary layer to support gusty isolated/scattered showers/TS, particularly within the Day 1 marginal depiction. As you go further east of the Black Hills, the cap will likely prevent stronger convection to develop. Temperatures will be near guidance. Tuesday, cool front hangs up over south-central SD as upper low saunters into WY. Better CAPE/shear sets up along the cool front with a marginal risk of severe thunderstorms later in the afternoon/evening hours. SPC HREF supports thinking with updraft tracks. PWATs rise to 150-200% of normal, so locally heavy rain may occur. Temperatures will cool down behind the front, but still be warm ahead of it. Wednesday through Friday, upper low will meander over the northern Plains with rather high PWATs slowly shifting east but not before locally heavy rain potentially falls Wednesday per ensemble output. However, the location of the heaviest rain very uncertain given inability of guidance to resolve movement of the upper low. Temperatures will be cool - about 5-10F below normal. Next weekend, upper low (in theory) slowly moves away leading to a return to seasonally mild temperatures. && .AVIATION...(For the 18Z TAFS Through 18Z Tuesday) Issued At 1147 AM MDT Mon Sep 15 2025 VFR conditions will continue this TAF period at airports. Widely scattered thunderstorms are expected to develop this afternoon and evening, with strong and variable wind gusts to 40 kts possible in and near any storms. Fropa will veer winds to northwest this evening, with northwest winds continuing tonight but becoming northerly on Tuesday morning. VCSH are anticipated at airports late in the TAF period as an upper level area of low pressure spins overhead. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION/KEY MESSAGES...Helgeson AVIATION...Shamburger
Hazardous Weather Outlook National Weather Service Rapid City SD 325 AM MDT Mon Sep 15 2025 SDZ014-032-043-044-046-047-049-077-161300- Ziebach-Haakon-Northern Jackson-Bennett-Mellette-Todd-Tripp- Southern Jackson- 325 AM MDT Mon Sep 15 2025 /425 AM CDT Mon Sep 15 2025/ This Hazardous Weather Outlook is for portions of western South Dakota. .DAY ONE...Today and Tonight Isolated thunderstorms are possible tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to isolated thunderstorms are possible through Friday. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ001-002-012-013-024>031-041-042-072>076-078-WYZ054>060-161300- Harding-Northern Perkins-Butte-Northern Meade Co Plains- Northern Black Hills-Northern Foothills-Rapid City- Southern Foothills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Western Fall River- Northern Oglala Lakota-Sturgis/Piedmont Foothills- Southern Meade Co Plains-Hermosa Foothills-Eastern Fall River- Southern Oglala Lakota-Southern Perkins-Northern Campbell- Southern Campbell-Western Crook-Wyoming Black Hills- Weston County Plains-Newcastle-Northeastern Crook- 325 AM MDT Mon Sep 15 2025 This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight There is a marginal risk (level 1 of 5) of severe thunderstorms today, meaning that isolated severe storms are possible. The primary hazard will be strong gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to isolated thunderstorms are possible through Thursday. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
Preliminary Local Storm Report
National Weather Service Rapid City SD
348 PM MDT Mon Sep 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Rain 4 NNW Elm Springs 44.36N 102.57W
09/15/2025 M0.52 inch Meade SD CoCoRaHS
24-hour rainfall.
0700 AM Rain 3 N Ottumwa 44.27N 101.34W
09/15/2025 M0.79 inch Haakon SD CoCoRaHS
24-hour rainfall.
0700 AM Rain 6 NNW Kirley 44.61N 101.34W
09/15/2025 M0.84 inch Haakon SD Co-Op Observer
24-hour rainfall.
0700 AM Rain 3 WNW Thunder Butte 45.23N 101.73W
09/15/2025 M0.94 inch Ziebach SD CoCoRaHS
24-hour rainfall.
0700 AM Rain 11 SE Potato Creek 43.42N 101.84W
09/15/2025 M0.64 inch Jackson SD CoCoRaHS
24-hour rainfall.
0800 AM Rain 5 NW Swett 43.22N 102.03W
09/15/2025 M0.55 inch Bennett SD CoCoRaHS
24-hour rainfall.
0800 AM Rain Wall 43.99N 102.24W
09/15/2025 M0.68 inch Pennington SD CoCoRaHS
24-hour rainfall.
0900 AM Rain 1 ESE Pactola Resv 44.06N 103.48W
09/15/2025 M0.73 inch Pennington SD Co-Op Observer
24-hour rainfall.
0200 PM Rain 2 E Cottonwood 43.96N 101.86W
09/15/2025 M0.86 inch Haakon SD Co-Op Observer
24-hour rainfall.
&&
DYESpecial Weather Statement
National Weather Service Rapid City SD
405 PM MDT Mon Sep 15 2025
SDZ013-078-152230-
Northern Meade Co Plains SD-Southern Perkins SD-
405 PM MDT Mon Sep 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MEADE AND
SOUTHEASTERN PERKINS COUNTIES THROUGH 430 PM MDT...
At 405 PM MDT, Doppler radar was tracking a strong thunderstorm over
Opal, or 20 miles west of Faith, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Faith, Opal, and Durkee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4504 10200 4503 10199 4501 10200 4475 10247
4489 10268 4524 10228
TIME...MOT...LOC 2205Z 225DEG 33KT 4491 10243
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DyeSpecial Weather Statement
National Weather Service Rapid City SD
436 PM MDT Mon Sep 15 2025
SDZ001-012-152315-
Butte SD-Harding SD-
436 PM MDT Mon Sep 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HARDING AND
NORTHWESTERN BUTTE COUNTIES THROUGH 515 PM MDT...
At 436 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Antelope Butte, or 24 miles north of Belle Fourche,
moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Antelope Butte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4522 10352 4493 10385 4498 10406 4499 10406
4501 10404 4523 10404
TIME...MOT...LOC 2236Z 210DEG 18KT 4502 10397
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GMPreliminary Local Storm Report
National Weather Service Rapid City SD
442 PM MDT Mon Sep 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM Hail 17 SW Usta 45.05N 102.40W
09/15/2025 M1.00 inch Perkins SD Trained Spotter
&&
DYEPreliminary Local Storm Report
National Weather Service Rapid City SD
443 PM MDT Mon Sep 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM Tstm Wnd Gst 11 SSE Hereford 44.23N 102.83W
09/15/2025 M50 mph Meade SD Mesonet
&&
DYESpecial Weather Statement
National Weather Service Rapid City SD
500 PM MDT Mon Sep 15 2025
SDZ078-152330-
Southern Perkins SD-
500 PM MDT Mon Sep 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PERKINS COUNTY
THROUGH 530 PM MDT...
At 500 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Usta, or 20 miles northwest of Faith, moving northeast
at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4519 10228 4522 10238 4545 10228 4539 10206
TIME...MOT...LOC 2300Z 205DEG 21KT 4525 10230
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GMThe Rapid City radar (KUDX), 192 km away, was scanning. The volume nearest the first event began at 23:03 UTC.
3 thunderstorm wind. Local standard time, as filed.
WY Mesonet Site measured wind gust.
WY Mesonet Site measured wind gust.
WY Mesonet Site measured wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2025Every state in 2025This day in weather historyWarnings in Wyoming, September 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1298110, 1298111, 1298112.